Alert archive / Massachusetts / Snow Advisories in 2008

Snow Advisory 7, NWS Boston/Norton, MA

March 14, 2008Cheshire County, Hillsborough County, New Hampshire; 4 counties in Massachusetts

NWS Boston/Norton, MA issued this snow advisory at Mar 14, 2008, 4:31 PM EDT for Cheshire County, Hillsborough County, New Hampshire; 4 counties in Massachusetts. It took effect at Mar 15, 2008, 12:00 AM EDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Mar 14, 2008, 4:31 PM EDT (20:31 UTC)
In effect from
Mar 15, 2008, 12:00 AM EDT
Expired
Mar 15, 2008, 7:06 AM EDT
In force
7 hr
Issued by
NWS Boston/Norton, MA

Counties Franklin County, MA, Hampden County, MA, Hampshire County, MA, Worcester County, MA, Cheshire County, NH, Hillsborough County, NH

The radar

The Boston radar (KBOX), 115 km from the middle of the area, began a volume at 20:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 8.5 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2008-03-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2008-03-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -65 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
689 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
-65 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS41 KBOX 142031
WSWBOX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
431 PM EDT FRI MAR 14 2008

...A PERIOD OF ACCUMULATING SNOW FOR HIGH TERRAIN INTERIOR SOUTHERN
NEW ENGLAND LATE TONIGHT THROUGH SATURDAY MORNING...

.LOW PRESSURE DEVELOPING NEAR KENTUCKY WILL TRACK OFF THE NEW
JERSEY COAST LATE TONIGHT THEN INTENSIFY INTO A GALE CENTER AS IT
TRACKS SOUTHEAST OF CAPE COD MIDDAY SATURDAY.

NHZ011-015-150445-
/O.NEW.KBOX.SN.Y.0007.080315T0400Z-080315T1500Z/
CHESHIRE NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
INCLUDING THE CITIES OF...JAFFREY...KEENE...PETERBOROUGH...WEARE
431 PM EDT FRI MAR 14 2008

...SNOW ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 11 AM EDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 11 AM EDT
SATURDAY. 

MIXED RAIN AND SNOW WILL DEVELOP THIS EVENING THEN CHANGE TO ALL SNOW
AFTER MIDNIGHT AS PRECIPITATION INCREASES IN INTENSITY. SNOW WILL
ACCUMULATE 3 TO 6 INCHES ACROSS HIGH TERRAIN SECTIONS OF THE
MONADNOCKS...WITH LESSER AMOUNTS BELOW 500 FT. SNOW MAY BRIEFLY BE
HEAVY AROUND DAYBREAK SATURDAY BEFORE ENDING BY MIDDAY.

SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL
DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

MAZ002>004-008-009-150445-
/O.NEW.KBOX.SN.Y.0007.080315T0400Z-080315T1500Z/
WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-
WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-
INCLUDING THE CITIES OF...CHARLEMONT...GREENFIELD...ORANGE...
BARRE...FITCHBURG...CHESTERFIELD...BLANDFORD
431 PM EDT FRI MAR 14 2008

...SNOW ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 11 AM EDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 11 AM EDT
SATURDAY. 

RAIN WILL DEVELOP THIS EVENING THEN CHANGE TO ALL SNOW AFTER
MIDNIGHT AS PRECIPITATION INCREASES IN INTENSITY. SNOW WILL
ACCUMULATE 2 TO 4 INCHES ACROSS HIGH TERRAIN SECTIONS OF THE EAST
SLOPES OF THE BERKSHIRES AND WORCESTER HILLS...WITH LESSER AMOUNTS
BELOW 700 FT. SNOW MAY BRIEFLY BE HEAVY AROUND DAYBREAK SATURDAY
BEFORE TAPERING OFF BY MIDDAY.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

STRAUSS
4 follow-up statements
000 
WWUS41 KBOX 142035 CCA
WSWBOX

URGENT - WINTER WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE TAUNTON MA
432 PM EDT FRI MAR 14 2008

...A PERIOD OF ACCUMULATING SNOW FOR HIGH TERRAIN INTERIOR SOUTHERN
NEW ENGLAND LATE TONIGHT THROUGH SATURDAY MORNING...

.LOW PRESSURE DEVELOPING NEAR KENTUCKY WILL TRACK OFF THE NEW
JERSEY COAST LATE TONIGHT THEN INTENSIFY INTO A GALE CENTER AS IT
TRACKS SOUTHEAST OF CAPE COD MIDDAY SATURDAY.

NHZ011-015-150500-
/O.COR.KBOX.SN.Y.0007.080315T0400Z-080315T1500Z/
CHESHIRE NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
INCLUDING THE CITIES OF...JAFFREY...KEENE...PETERBOROUGH...WEARE
432 PM EDT FRI MAR 14 2008

...SNOW ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 11 AM EDT
SATURDAY FOR ELEVATIONS ABOVE 500 FT...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 11 AM EDT
SATURDAY FOR CHESHIRE AND WESTERN AND CENTRAL HILLSBOROUGH COUNTIES
IN NEW HAMPSHIRE. 

MIXED RAIN AND SNOW WILL DEVELOP THIS EVENING THEN CHANGE TO ALL SNOW
AFTER MIDNIGHT AS PRECIPITATION INCREASES IN INTENSITY. SNOW WILL
ACCUMULATE 3 TO 6 INCHES ACROSS HIGH TERRAIN SECTIONS OF THE
MONADNOCKS...WITH LESSER AMOUNTS BELOW 500 FT. SNOW MAY BRIEFLY BE
HEAVY AROUND DAYBREAK SATURDAY BEFORE ENDING BY MIDDAY.

SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL
DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

MAZ002>004-008-009-150500-
/O.COR.KBOX.SN.Y.0007.080315T0400Z-080315T1500Z/
WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-
WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-
INCLUDING THE CITIES OF...CHARLEMONT...GREENFIELD...ORANGE...
BARRE...FITCHBURG...CHESTERFIELD...BLANDFORD
432 PM EDT FRI MAR 14 2008

...SNOW ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 11 AM EDT
SATURDAY FOR ELEVATIONS ABOVE 700 FT...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 11 AM EDT
SATURDAY FOR NORTHERN WORCESTER...FRANKLIN...WESTERN HAMPSHIRE AND
WESTERN HAMPDEN COUNTIES IN MASSACHUSETTS

RAIN WILL DEVELOP THIS EVENING THEN CHANGE TO ALL SNOW AFTER
MIDNIGHT AS PRECIPITATION INCREASES IN INTENSITY. SNOW WILL
ACCUMULATE 2 TO 4 INCHES ACROSS HIGH TERRAIN SECTIONS OF THE EAST
SLOPES OF THE BERKSHIRES AND WORCESTER HILLS...WITH LESSER AMOUNTS
BELOW 700 FT. SNOW MAY BRIEFLY BE HEAVY AROUND DAYBREAK SATURDAY
BEFORE TAPERING OFF BY MIDDAY.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

STRAUSS
000 
WWUS41 KBOX 150219
WSWBOX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
1019 PM EDT FRI MAR 14 2008

...A PERIOD OF ACCUMULATING SNOW FOR HIGH TERRAIN INTERIOR
SOUTHERN NEW ENGLAND LATE TONIGHT THROUGH SATURDAY MORNING...

.LOW PRESSURE DEVELOPING NEAR KENTUCKY WILL MOVE OFF THE NEW JERSEY
COAST LATE TONIGHT THEN INTENSIFY INTO A GALE CENTER AS IT TRACKS
SOUTHEAST OF CAPE COD MIDDAY SATURDAY.

NHZ011-015-151030-
/O.CON.KBOX.SN.Y.0007.080315T0400Z-080315T1500Z/
CHESHIRE NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
INCLUDING THE CITIES OF...JAFFREY...KEENE...PETERBOROUGH...WEARE
1019 PM EDT FRI MAR 14 2008

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT SATURDAY...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT SATURDAY. 

MIXED RAIN AND SNOW WILL CHANGE TO ALL SNOW AFTER MIDNIGHT AS
PRECIPITATION INCREASES IN INTENSITY. SNOW WILL ACCUMULATE 3 TO 6
INCHES ACROSS HIGH TERRAIN SECTIONS OF THE MONADNOCKS...WITH LESSER
AMOUNTS BELOW 500 FT. SNOW MAY BRIEFLY BE HEAVY AROUND DAYBREAK
SATURDAY BEFORE ENDING BY MIDDAY.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL
DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

MAZ002>004-008-009-151030-
/O.CON.KBOX.SN.Y.0007.080315T0400Z-080315T1500Z/
WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-
WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-
INCLUDING THE CITIES OF...CHARLEMONT...GREENFIELD...ORANGE...
BARRE...FITCHBURG...CHESTERFIELD...BLANDFORD
1019 PM EDT FRI MAR 14 2008

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT SATURDAY...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT SATURDAY. 

RAIN WILL MIX WITH AND THEN CHANGE TO SNOW AFTER MIDNIGHT AS
PRECIPITATION INCREASES IN INTENSITY. SNOW WILL ACCUMULATE 2 TO 4
INCHES ACROSS HIGH TERRAIN SECTIONS OF THE EAST SLOPES OF THE
BERKSHIRES AND WORCESTER HILLS...WITH LESSER AMOUNTS BELOW 700 FT.
SNOW MAY BRIEFLY BE HEAVY AROUND DAYBREAK SATURDAY BEFORE TAPERING
OFF BY MIDDAY.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL
DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

WTB
000 
WWUS41 KBOX 150811
WSWBOX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
411 AM EDT SAT MAR 15 2008

...A PERIOD OF ACCUMULATING SNOW FOR HIGH TERRAIN INTERIOR
SOUTHERN NEW ENGLAND THROUGH THIS MORNING...

.LOW PRESSURE PASSING SOUTH OF NEW ENGLAND WILL BRING RAIN AND SNOW
TO THE REGION THIS MORNING..

NHZ011-015-151500-
/O.CON.KBOX.SN.Y.0007.000000T0000Z-080315T1500Z/
CHESHIRE NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
INCLUDING THE CITIES OF...JAFFREY...KEENE...PETERBOROUGH...WEARE
411 AM EDT SAT MAR 15 2008

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING. 

SNOW WILL CONTINUE THROUGH SUNRISE...THEN TAPER OFF BY MIDDAY. THE
SNOW WILL ACCUMULATE 3 TO 6 INCHES ACROSS HIGH TERRAIN SECTIONS OF
THE MONADNOCKS...WITH LESSER AMOUNTS BELOW 500 FT.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL
DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

MAZ002>004-008-009-151500-
/O.CON.KBOX.SN.Y.0007.000000T0000Z-080315T1500Z/
WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-
WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-
INCLUDING THE CITIES OF...CHARLEMONT...GREENFIELD...ORANGE...
BARRE...FITCHBURG...CHESTERFIELD...BLANDFORD
411 AM EDT SAT MAR 15 2008

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING. 

MIXED RAIN AND SNOW MAY CHANGE TO SNOW THIS MORNING BEFORE TAPERING
OFF MIDDAY. SNOW WILL ACCUMULATE 2 TO 4 INCHES ACROSS HIGHER TERRAIN
OF THE EAST SLOPES OF THE BERKSHIRES AND WORCESTER HILLS...WITH
LESSER AMOUNTS BELOW 700 FT.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL
DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

WTB
000 
WWUS41 KBOX 151106
WSWBOX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
706 AM EDT SAT MAR 15 2008

MAZ002>004-008-009-NHZ011-015-151215-
/O.CAN.KBOX.SN.Y.0007.000000T0000Z-080315T1500Z/
WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-
WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-CHESHIRE NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-
INCLUDING THE CITIES OF...CHARLEMONT...GREENFIELD...ORANGE...
BARRE...FITCHBURG...CHESTERFIELD...BLANDFORD...JAFFREY...KEENE...
PETERBOROUGH...WEARE
706 AM EDT SAT MAR 15 2008

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SNOW
ADVISORY FOR SOUTHERN NEW HAMPSHIRE AND NORTH CENTRAL AND NORTHWEST
MASSACHUSETTS. ELEVATED SNOW WILL QUICKLY END THIS MORNING AS
TEMPERATURES WARM.  LITTLE ADDITIONAL SNOW ACCUMULATION IS EXPECTED.

$$


BELK

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this snow advisory went out at Mar 14, 3:50 PM EDT, 41 minutes earlier.

Area forecast discussion, Mar 14, 3:50 PM EDT, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
350 PM EDT FRI MAR 14 2008

.SYNOPSIS...
STORMS PASS NEW ENGLAND TONIGHT...SUNDAY AND THURSDAY. DRY OTHERWISE.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
CONSIDERABLE CLOUDS WILL COVER THE REGION AHEAD OF THE NEXT WEATHER
SYSTEM LOCATED ACROSS WESTERN TENNESSEE. A WARM FRONT DEVELOPS SOUTH
OF THE REGION THIS AFTERNOON. CURRENT RADAR MOSAIC LOOKS FAIRLY
IMPRESSIVE WITH PRECIPITATION RETURNS. HOWEVER CURRENTLY MOST OF
THIS IS FALLING AS VIRGA AND STEADY PRECIPITATION RESIDES ACROSS OHIO.

REGARDING TODAYS AVAILABLE FORCING MECHANISMS...WARM AIR ADVECTION IS
EXPECTED TO INCREASE ESPECIALLY THE SECOND HALF OF THE AFTERNOON AS
THE LOW TRACKS NORTHEAST. LOW LEVEL INFLOW OFF THE ATLANTIC IS
CURRENTLY VERY WEAK...BUT EAST TO SOUTHEAST BOUNDARY LAYER FLOW WILL
INCREASE TOWARDS EVENING. SOME MODEST MID LEVEL FRONTOGENSIS
DEVELOPS THIS AFTERNOON WELL NORTH OF THE WARM FRONT.

OVERALL DECIDED TO TRIM POPS SLIGHTLY FOR THE TODAY PERIOD...MAINLY
ACROSS THE EAST BUT CONTINUED HIGH CHANCE TO LIKELY POPS ACROSS THE
WEST...WITH THE BEST CHANCE ACROSS BERKSHIRES AND MONADNOCKS PRIOR TO
22Z. ALSO TRIMMED MAXIMUM TEMPERATURES TODAY GIVEN LIMITED BOUNDARY
LAYER MIXING AND ABUNDANT SKY COVER BUT A FEW SPOTS SHOULD REACH OR
ECLIPSE 50 DEGREES AWAY FROM THE IMMEDIATE COAST. OTHERWISE NO OTHER
CHANGES NECESSARY AT THIS TIME AS MOST WEATHER ELEMENTS ARE ON TRACK.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY NIGHT/...
THE ECMWF/SREF/GFS ARE IN PRETTY GOOD AGREEMENT WITH MOVING LOW
PRESSURE CLOSE TO NANTUCKET BY EARLY SATURDAY MORNING. NORTH OF THE
SFC LOW...STRONG LOW AND MID LEVEL FRONTOGENESIS WILL HELP PROMOTE A
HEALTHY SWATH OF QPF ACROSS THE REGION TONIGHT...WITH THE HIGHEST
AMOUNTS OF AROUND A HALF INCH LIKELY FALLING ACROSS NORTHWEST ZONES.
WENT WITH CATEGORICAL POPS ALL NIGHT FOR THE ENTIRE CWA.

THE CONCERN BECOMES PRECIP TYPE ACROSS THE FAR INTERIOR AS THE NIGHT
WEARS ON...SPECIFICALLY THE EAST SLOPES OF THE BERKS...THE
MONADNOCKS...AND POSSIBLY THE NORTHERN PORTION OF THE WORCESTER
HILLS. AS THE STRONGEST OMEGA OVERSPREADS THE CWA OVERNIGHT...THE
BOUNDARY LAYER WILL COOL...PROBABLY ALLOWING FOR ISOTHERMAL PROFILES
AROUND THE 0C ISOTHERM AT THE ABOVE MENTIONED LOCATIONS BY MIDNIGHT.
DEPENDING ON THE STRENGTH OF THE OMEGA...A CHANGEOVER TO A HEAVY WET
SNOW IS POSSIBLE.

AT THIS TIME...WE ARE NOT CONFIDENT ENOUGH TO ISSUE A SNOW ADVISORY
FOR THESE AREAS BASED ON THE MARGINAL TEMPERATURE PROFILES AND
POSSIBLE SHIFTS IN OMEGA/QPF AXES. IN ADDITION...THE SREF CONTINUES
WARM...ALTHOUGH IT/S PROBS FOR GREATER THAN 4 INCHES OF SNOWFALL HAVE
BEEN SLOWLY INCREASING ACRS SRN NH. FOR RIGHT NOW...THE THINKING IS
THAT A 2 TO 4 INCH WET SNOW IS POSSIBLE AT HIGHER ELEVATIONS OF W/NW
MASS AND SW NH BASED ON OMEGA/SNOW GROWTH PROFILES. BEST BET IS
WESTERN FRANKLIN/HAMPSHIRE COUNTIES AND EASTERN CHESHIRE/WESTERN
HILLSBOROUGH.

ELSEWHERE...A LIGHT TO MODERATE RAIN IS EXPECTED AS BOUNDARY LAYER
TEMPS REMAIN TOO WARM AS IS OFTEN THE CASE THIS TIME OF YEAR. A FEW
WET SNOWFLAKES COULD MIX IN AT TIMES OF STRONGEST OMEGA.

THE PRECIPITATION WILL COME TO AN END FROM WEST TO EAST SATURDAY
MORNING...LEAVING VARIABLY CLOUDY SKIES AND A PERIOD OF GUSTY WINDS
BEHIND. MAX TEMPS DERIVED FROM A MAV/GFS 2M TEMP COMPROMISE.

STARTING TO THINK THE STORM MOVING OFF THE COAST SATURDAY NIGHT INTO
SUNDAY WILL BE TOO FAR SOUTH TO GENERATE MUCH PRECIPITATION. THOUGH
WE STILL HAVE TO CONTEND WITH A WEAKER SURFACE LOW PRESSURE IN THE
SAINT LAWRENCE VALLEY AND A DECENT MID LEVEL SHORTWAVE. SO KEPT A LOW
CHANCE OF SNOW AND RAIN IN THE FORECAST UNTIL THE TIMING COMES INTO
BETTER FOCUS.

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...
SIMILAR HANDLING OF THE SUNDAY LOW PRESSURE BY THE VARIOUS MODELS
WITH THE SYSTEM PASSING WELL OFFSHORE SUNDAY...FAR ENOUGH TO MAKE IT
QUESTIONABLE WHETHER WE GET ANY PRECIPITATION. THOSE MODELS THAT DO
BRING PRECIP TO SOUTHERN NEW ENGLAND HAVE AMOUNTS NEAR TRACE VALUE.
WE WILL GO WITH CHANCE POPS IN OUR SOUTH AND SLGT CHANCE IN OUR
NORTH.

THE BUILDING PRESSURE GRADIENT TRAILING THE STORM WILL BRING
INCREASED WINDS TO THE REGION SUNDAY NIGHT AND MONDAY...THEN
DIMINISHING WIND AS HIGH PRESSURE BUILDS OVERHEAD.

LOW PRESSURE FROM THE PLAINS MOVES THROUGH THE GREAT LAKES MIDWEEK.
THIS BRINGS A WARM FRONT AND ISENTROPIC LIFT TO OUR VICINITY TUESDAY
NIGHT AND WEDNESDAY. AN UPPER RIDGE DOES NOT PASS US UNTIL LATE
WEDNESDAY...AND WITH WEST-NORTHWEST FLOW UNTIL THAT TIME THERE IS
LITTLE HOPE FOR WARM FROPA HERE. SO WEDNESDAY SHOULD BE CLOUDY WITH A
CHANCE OF PRECIP...AND TEMPERATURES FAVORABLE FOR RAIN.

TIMING ON THE SYSTEM VARIES...WITH THE 12Z ECMWF FASTER THAN THE GFS
OPERATIONAL AND ENSEMBLE MEAN. THE LATTER TWO REMAIN SUFFICIENTLY
CONSISTANT WITH EACH OTHER TO STAY WITH THEIR SOLUTION WHICH BRINGS A
COLD FRONT ON THURSDAY. OUR MAIN CHANGE TO THE GUIDANCE WAS WITH THE
TEMPERATURES...MIN TEMPERATURES FOR TUESDAY NIGHT AND WEDNESDAY NIGHT
WERE COLD (20S) AND DID NOT REFLECT CLOUDS AND AN EASTERLY FLOW. WE
BROUGHT MINS UP SEVERAL DEGREES.

&&

.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
TODAY...VFR CIGS EXPECTED THROUGH MOST OF TODAY. SPOTTY MVFR
CEILINGS/VSBYS LATE THIS AFTERNOON AS LIGHT RAIN OVERSPREADS
INTERIOR SOUTHERN NEW ENGLAND.

TONIGHT...MVFR CONDITIONS ALL TERMINALS...LOWERING TO IFR FOR A TIME
LATE AT NIGHT.

SATURDAY...IFR/MVFR CONDITIONS EARLY ON SHOULD LIFT TO VFR DURING THE
AFTERNOON.

OUTLOOK...SUNDAY THROUGH WEDNESDAY...

SUNDAY...CONTINUED MVFR/IFR CONDITIONS IN THE MORNING...IMPROVING
FROM WEST TO EAST IN THE AFTERNOON AND EVENING.

MONDAY AND TUESDAY...VFR.

TUESDAY NIGHT AND WEDNESDAY...CONDITIONS LOWERING TO MVFR/IFR.

&&

.MARINE...
THIS AFTERNOON THROUGH FRIDAY NIGHT...WINDS AND SEAS EXPECTED TO
REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA.

SATURDAY...SMALL CRAFT CONDITIONS ARE EXPECTED TO BEGIN IN THE
MORNING AND CONTINUE THROUGHOUT THE DAY AS LOW PRESSURE PASSES TO
NEAR NANTUCKET.

OUTLOOK...SUNDAY THROUGH WEDNESDAY...
LOW PRESSURE PASSES WELL SOUTH OF NANTUCKET SUNDAY. PRESSURE RISES
SUNDAY NIGHT WILL BRING INCREASING NORTHWEST WINDS...REACHING AT
LEAST SMALL CRAFT STRENGTH WITH GALES POSIBLE ON THE OUTER WATERS.
WINDS DIMINISH MONDAY AFTERNOON AND TUESDAY AS HIGH PRESSURE BUILDS
OVERHEAD. PRESSURE FALLS AHEAD OF A WARM FRONT WEDNESDAY...WITH WINDS
BUILDING TO NEAR SMALL CRAFT.

&&

.HYDROLOGY...
STORM TOTAL QPF FORECAST FOR TONIGHT INTO EARLY SATURDAY MORNING IS
EXPECTED TO RANGE FROM AROUND A QUARTER INCH ALONG THE SOUTH COAST OF
RI/MASS TO BETWEEN FOUR TENTHS AND A HALF INCH ACROSS THE
NORTHERNMOST TIER OF ZONES. AT THIS TIME...JUST SOME MINOR URBAN AND
POSSIBLY SMALL STREAM FLOODING IS EXPECTED. ALTHOUGH RIVERS HAVE
BEEN RUNNING HIGH FROM LAST WEEKEND/S HEAVY RAIN EVENT...THE EXPECTED
QPF THIS TIME AROUND SHOULD NOT RESULT IN MORE RIVER FLOODING.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...NONE.

&&

SYNOPSIS...WTB
NEAR TERM...STRAUSS
SHORT TERM...EKSTER
LONG TERM...WTB
AVIATION...WTB/STRAUSS
MARINE...WTB/STRAUSS
HYDROLOGY...
Hazardous weather outlook, Mar 14, 4:23 AM EDT, 12 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
423 AM EDT FRI MAR 14 2008

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-150830-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
423 AM EDT FRI MAR 14 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT

A PRESSURE SYSTEM WILL PASS CLOSE TO NANTUCKET SATURDAY MORNING. A
LIGHT TO MODERATE RAINFALL MAY CAUSE PONDING OF WATER ON ROADWAYS
TONIGHT. ADDITIONAL RIVER FLOODING IS NOT EXPECTED AS QPF VALUES WILL
BE BETWEEN A QUARTER AND A HALF INCH OVER A 12 HOUR PERIOD.
THE RAIN MAY CHANGE OVER TO A WET SNOW ACROSS THE HIGHER TERRAIN OF
NORTHWEST MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE TONIGHT...BUT
AMOUNTS ARE UNCERTAIN. 2 TO 4 INCHES OF WET SNOWFALL COULD OCCUR
ACROSS THE HIGHER TERRAIN THERE...BUT CONFIDENCE IS NOT HIGH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE NEXT STORM SYSTEM FOR THE WEEKEND NOW LOOKS TO STAY FAR ENOUGH
SOUTH OF THE REGION TO NOT CAUSE ANY HAZARDOUS WEATHER FOR SOUTHERN
NEW ENGLAND. HOWEVER...IT WILL CONTINUE TO BE WATCHED.

OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>237-250-254-255-150830-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT
40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-
423 AM EDT FRI MAR 14 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A GOOD CHANCE OF GALES ACROSS THE WATERS SUNDAY INTO
MONDAY AS A STORM SYSTEM RAPIDLY INTENSIFIES WELL OUT TO SEA.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Snow Advisories in Massachusetts, 2008Snow Advisories in New Hampshire, 2008Every snow advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.